MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT281214
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 04/01/2014
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2013 a patient underwent treatment of an abdominal aortic aneurysm measuring 59.9mm with gore® excluder® aaa endoprostheses.On (b)(6), 2013 a ct revealed the aneurysm measured 55mm.From (b)(6), 2014 to (b)(6), 2018 a follow up ct revealed the maximum diameter of aortic aneurysm/lesion increased in size from 57mm to 69.7mm.On (b)(6), 2014 a possible type ii endoleak from lumbar arteries was determined.On (b)(6), 2018, a persistent type ii endoleak was confirmed.On (b)(6), 2018, the patient underwent angioembolism of a type ii endoleak.The angioembolism was unsuccessful.On (b)(6) 2018, the patient underwent percutaneous embolization of the endoleak.On (b)(6), 2019, a ct revealed the aneurysm measured 71mm.The event was ongoing.(this was covered by the event# (b)(4), psts).From october 23, 2019 to october 6, 2023 the maximum diameter of aortic aneurysm/lesion increased in size from 73mm to 100mm.On (b)(6), 2023, the patient presented with the abdominal pain.The type i and a persistent type ii endoleaks were determined.As patient had changed vascular surgeons, it was unable to have access to patient¿s follow up.From the discharge summary it states that patient had ongoing type i and type ii endoleaks, however, no details and the cause of the type i endoleak were available.On (b)(6), 2023, this patient underwent endovascular repair using a cuff to extend an rmt281214/ (b)(6) implanted at the initial procedure on (b)(6), 2013.On (b)(6), 2023, the patient underwent the procedure with a deployment of endoanchors to seal zone and onyx + collis into the sac and culprit lumbar vessels.The symptom relieved but a proximal type i endoleak is remained.The patient has declined further intervention.The physician is monitoring the patient.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.The patient had changed vascular surgeons, it was unable to have access to patient¿s follow up.From the discharge summary it states that patient had ongoing type i and type ii endoleaks, however, no details and the cause of the type i endoleak were available.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Per ifu, patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms) should receive enhanced follow-up.Patients should be counseled on the need for regular follow-up, even in the absence of obvious symptoms.The ifu states: intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms and / or persistent endoleak.An increase in aneurysm size and / or persistent endoleak may lead to aneurysm rupture.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18665415
Report Number2017233-2024-04606
Device Sequence Number7070929
Product Code MIH
UDI-Device Identifier00733132610679
UDI-Public00733132610679
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue NumberRMT281214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/08/2024
Date Device Manufactured07/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight69 KG
Patient RaceWhite